Vol. 35, No. 2, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Similarities involving normal operators on Hilbert space

Mary Rodriguez Embry

Vol. 35 (1970), No. 2, 331–336
Abstract

The primary purpose of this note is to exhibit a proof and several corollaries of the following theorem concerning continuous linear operators on a complex Hilbert space X.

Theorem 1. If H and K are commuting normal operators and AH = KA, where 0 is not in the numerical range of A, then H = K.

In the entire paper A,E,H and K represent continuous linear operators on X,A is the adjoint of A,W(A) is the numerical range of A and σ(A) is the spectrum of A. The terms self-adjoint, normal and unitary are used in the standard fashion. A is quasinormal if and only if A commutes with AA. A unitary operator is called cramped if and only if its spectrum is contained in an arc of the unit circle with central angle less than π.

Mathematical Subject Classification 2000
Primary: 47B15
Secondary: 47A99
Milestones
Received: 20 January 1970
Published: 1 November 1970
Authors
Mary Rodriguez Embry